MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number NWC1US1N
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Renal Failure (2041); Swelling/ Edema (4577)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that three months post op the patient experienced loss of kidney function in the ablated kidney.No other information is available.
 
Additional Manufacturer Narrative
(b)(4).Event date: unknown; captured as awareness date.Batch #: unknown.The following information was requested, but unavailable: how was the initial ablation performed? (such as: how many probes, power level setting, time setting, etc).Were there any device issues during the ablation procedure? where was the location of the kidney tumor? what do they mean by loss of kidney function? is there complete loss of function or abnormal kidney function? was any post ablation imaging performed to confirm size of ablation zone? if yes, what does the ablation zone look like? is there any plan to treat the loss of kidney function? if so, how? what is the patient's current status? an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product or additional information is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/18/2022.Additional information was requested and the following was obtained: how was the initial ablation performed? (such as: how many probes, power level setting, time setting, etc.) - 1 probe see below : pr20xt probe used.The same neuwave mobile microwave ablation system was used in both cases.Highly mobile system nm18nea00690.Were there any device issues during the ablation procedure? - no noticeable issues during procedure.Where was the location of the kidney tumor? - rt middle pole anterior.What do they mean by loss of kidney function? is there complete loss of function or abnormal kidney function? - 1st patient lasix mag 3 renogram shows 9% function on affected kidney, ct scan and us w/ hydronephrosis.- 2nd patient lasix mag 3 renogram show 10% function on affected kidney, ct scan and us w hydronephrosis.Was any post ablation imaging performed to confirm size of ablation zone? if yes, what does the ablation zone look like? - no enhancement of ablation zone.Is there any plan to treat the loss of kidney function? if so, how? - tbd.What is the patient's current status? -tbd.Call home was reviewed for system nm18nea00690 on (b)(6) 2021 (5 deliveries).A pr20xt, nm21nhc25824, was connected to channel 3, tested, and put into tissu-loc.An ablation was set to 10:00 at 65w.The user stopped this at 5:50 but resumed and completed it with no errors.Another ablation was set to 10:00, 65w.After 1:58, there was a reflected power error.The user restarted this and another such error was issued immediately.The ablation was restarted and completed after 3:00 with no errors.Temperatures were normal throughout the case (90c-125c).The root cause of the reflected power errors is unknown.The root cause of the patient's loss of kidney function is unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/30/2022.Additional information was requested and the following was obtained: mid pole over 2 cm 1 probe pr 20 xt probe no blood flow into the kidney either collecting system damage post op film and asymptomatic hydronephrosis- mild renal atrophy at the site, exophytic clear cell carcinoma 14 minutes call home was reviewed for system nm18nea00690 on 7/20/21 (5 deliveries).A pr20xt, nm21nhc25824, was connected to channel 3, tested, and put into tissue-loc.An ablation was set to 10:00 at 65w.The user stopped this at 5:50 but resumed and completed it with no errors.Another ablation was set to 10:00, 65w.After 1:58, there was a reflected power error.The user restarted this and another such error was issued immediately.The ablation was restarted and completed after 3:00 with no errors.Temperatures were normal throughout the case (90c-125c).The root cause of the reflected power errors is unknown.The root cause of the patient's loss of kidney function is unknown.This complaint was reported to have taken place in july of 2021.System nm18nea00690 returned for routine maintenance on 2/3/22 for investigation.No repairs were needed.

Brand Name
NW ABLATION SYSTEM, US
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key13581544
Report Number3008769756-2022-00004
Device Sequence Number12182662
Product Code NEY
UDI-Device Identifier00853719006753
UDI-Public00853719006753
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNWC1US1N
Device Catalogue NumberNWC1US1N
Device Lot NumberNM18NEA00690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/22/2022
03/23/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/19/2022
03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown